Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 15, NWS Northern Indiana

November 3, 2016LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Nov 3, 2016, 3:55 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Nov 3, 2016, 4:20 PM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Nov 3, 2016, 3:55 PM CDT (20:55 UTC)
In effect from
Nov 3, 2016, 4:20 PM CDT
Expired
Nov 5, 2016, 1:05 PM CDT
In force
45 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.70 ft at Nov 4, 2016, 6:00 AM CDT.

actionminormoderatemajor68101211/0311/0411/0511/06
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

472 
WGUS43 KIWX 032055
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
455 PM EDT THU NOV 3 2016

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties


.Heavy rainfall from Wednesday night storms led to a rapid rise on the Kankakee River.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-042055-
/O.NEW.KIWX.FL.W.0015.161103T2120Z-161105T1800Z/
/DAVI3.1.ER.161103T2120Z.161104T0600Z.161104T1800Z.NO/
355 PM CDT THU NOV 3 2016

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Kankakee River at Davis
* until Saturday afternoon.
* At 3 PM Thursday the stage was 9.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Thursday afternoon
  and crest near 10.2 feet around  1 AM Friday November  4 and fall 
  below flood stage around  1 PM Friday November  4.
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
4 follow-up statements
697 
WGUS83 KIWX 040158
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
958 PM EDT THU NOV 3 2016

...The Flood Warning has been extended for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties 
 
.Heavy rainfall from Wednesday night storms led to a rapid rise on the 
 Kankakee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-050158-
/O.EXT.KIWX.FL.W.0015.000000T0000Z-161106T0600Z/
/DAVI3.1.ER.161103T2045Z.161104T0600Z.161105T0600Z.NO/
858 PM CDT THU NOV 3 2016

 The Flood Warning has been extended for
  The Kankakee River at Davis
* until late Saturday night.
* At 8 PM Thursday the stage was 10.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.3 feet around  1 
  AM Friday November  4 and fall below flood stage around  1 AM 
  Saturday November  5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
848 
WGUS83 KIWX 041552
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1152 AM EDT FRI NOV 4 2016

...The Flood Warning has been extended for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties 
 
.Minor flooding continues along the Kankakee River at Davis due to 
heavy rainfall from earlier this week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-051552-
/O.EXT.KIWX.FL.W.0015.000000T0000Z-161106T1104Z/
/DAVI3.1.ER.161103T2045Z.161104T1100Z.161105T1104Z.NO/
1052 AM CDT FRI NOV 4 2016

 The Flood Warning has been extended for
  The Kankakee River at Davis
* until Sunday morning.
* At 10 AM Friday the stage was 10.4 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage 
  around  6 AM Saturday November  5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
603 
WGUS83 KIWX 050046
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
846 PM EDT FRI NOV 4 2016

...The Flood Warning has been extended for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties 
 

.Heavy rainfall from Wednesday night storms led to a rapid rise on the Kankakee River.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-060046-
/O.EXT.KIWX.FL.W.0015.000000T0000Z-161106T1800Z/
/DAVI3.1.ER.161103T2045Z.161104T1100Z.161105T1800Z.NO/
746 PM CDT FRI NOV 4 2016

 The Flood Warning has been extended for
  The Kankakee River at Davis
* until Sunday afternoon.
* At 7 PM Friday the stage was 10.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage 
  around  1 PM Saturday November  5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.1 feet which occurred 
  on Jun 30 2013.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
171 
WGUS83 KIWX 051805
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
205 PM EDT SAT NOV 5 2016

...The Flood Warning is cancelled for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties
 
Heavy rain has ended and with the dry period, the river has been allowed to drop near to below flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-051835-
/O.CAN.KIWX.FL.W.0015.000000T0000Z-161106T1800Z/
/DAVI3.1.ER.161103T2045Z.161104T1100Z.161105T1600Z.NO/
105 PM CDT SAT NOV 5 2016

The Flood Warning is cancelled for
  The Kankakee River at Davis
* At 12 PM Saturday the stage was 10.0 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage Saturday morning.
* Forecast...The river will fall to near 9.9 feet around  7 PM 
  Saturday November  5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 3, 1:45 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 3, 1:45 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
245 PM EDT Thu Nov 3 2016

.SYNOPSIS...
Issued at 243 PM EDT Thu Nov 3 2016

Mostly clear skies are expected tonight into Friday across the
region. Patchy fog may develop in some areas that seen rainfall
over the past 24 hours. Lows will range from the upper 30s to lower
40s tonight. Abundant sunshine will be enjoyed into the weekend
with above normal temperatures in the middle 50s to lower 60s.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 243 PM EDT Thu Nov 3 2016

Cloud cover across the forecast area has been slow to erode, but
was finally making some headway as subsidence was arriving along
with drier air working in from the north. Most, if not all
locations should be mostly clear/clear by sunset. Only real
challenge through Friday will be any fog/stratus potential later
tonight with moist boundary layer in place in areas that
experienced a good deal of rainfall (2 inches or more) along and
south of US 6. Hi res models struggling with amount of decoupling
and residual moisture making for a low confidence forecast with
regards to stratus. Would seem more plausible for patchy ground
fog to develop, with an outside chance of some pockets of denser
fog. Have introduced patchy fog to the grids across mainly
northern parts of the area later tonight and defer to eve/mid
shift to monitor trends.

Despite the cool down in temps, readings will still average
somewhat above normal through the period with lows in the upper
30s to lower 40s and highs in the 50s.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 243 PM EDT Thu Nov 3 2016

While temperatures will remain generally above normal through the
period, no major warm ups in sight through the period with lows
in the 40s and highs in the mid 50s to lower 60s. Slight
fluctuations in temps may occur as trough moves through the Plains
into the Great Lakes in the Sunday to Monday time frame. Timing
issues have increased and confidence in precipitation has lowered
further with blender of models coming to that conclusion as well
removing any meaningful chances for rain. Will ride with it for
now.

Next chance for rain could arrive by the weekend, but models in
even greater disarray with handling of next wave as GFS shows
cutoff upper low over Missouri 00Z Fri vs general NW flow and much
weaker/further SW upper low on the ECMWF. Will hold with dry
forecast as well.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 128 PM EDT Thu Nov 3 2016

Pesky stratus beginning to scatter out/lift at terminals early
this afternoon. While a brief lingering MVFR ceiling is possible
at KFWA, visible satellite/obs show upstream clearing imminent.
Stratus should hang on a bit longer at KSBN into late afternoon
per upstream obs/guidance trends. Generally clearing skies
expected after 00Z with surface ridge pushing southeast through
the area. Some patchy MVFR fog possible, mainly at KSBN, but
shallow moisture profile and some surface flow of 5-7 kts
precludes TAF mention at this time.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...JT/NG
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...NG

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 3, 3:26 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 AM EDT THU NOV 3 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
426 AM EDT THU NOV 3 2016 /326 AM CDT THU NOV 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
426 AM EDT THU NOV 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED UNTIL EARLY
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:53 PM CDTAreal Flood AdvisoryIWXElkhart, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke4 hr

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.